Texas, 2003

Lightning Strike in Texas, June 13, 2003

June 13, 2003 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 9:35 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 13, 9:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT FRI JUN 13 2003

LINE OF SHOWERS AND TSTMS CURRENTLY MOVING THROUGH THE CENTRAL
PORTIONS OF THE CWA...SOON TO BE FOLLOWED BY OTHER LINE THAT WILL
MOVE INTO THE SOUTHWEST PART OF FORECAST AREA. RAINFALL FROM FIRST
LINE AROUND 1/2 INCH ON AVERAGE WITH WIND GUSTS 20 TO 25 KNOTS.
WILL UPDATE ZONES TO INCREASE POPS FOR AREAS THAT MAYBE AFFECTED BY
THE PRECIPITATION THIS AFTERNOON...MAINLY SOUTHERN MOST ZONES.
THE THICK CLOUD COVER WILL ALSO HOLD TEMPS DOWN...SO SOME
ADJUSTMENTS NEEDED. MESO HIGH ASSOCIATED WITH STORMS IS ALSO HAVING
A BIG AFFECT ON WINDS...SO WILL JUST GO VARIABLE IN SOME ZONES FOR
NOW.

.SHV...NONE.
Hazardous weather outlook, Jun 13, 11:00 AM CST, 0 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
REGION...INCLUDING ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA.

A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS
TONIGHT...AND MORE WIDESPREAD SEVERE WEATHER IS POSSIBLE DURING THE
OVERNIGHT HOURS.  IN ADDITION HEAVY RAIN WILL ACCOMPANY THE STORMS
OVER EAST TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
FOUR STATE REGION FRIDAY AND SATURDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 16:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Shelby

When
June 13, 11:00 AM CST
Where
Shelby County, 4 mi SW of Joaquin
Reported by
NEWSPAPER
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

As thunderstorms moved across the area lightning struck the J. C. Black Salt Water Disposal system setting it on fire. No injuries were reported and no amount of damages were available.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365344.